Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can high BP affect the kidneys ?

can high blood pressure affect the kidneys?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions
  User's Response
's  Response
Hypertension is a major cause of kidney disease and kidney failure. Hypertension can cause damage to the blood vessels and filters in the kidney, making removal of waste from the body difficult. The symptoms of kidney disease include: Hypertension. Decrease in amount of urine or difficulty urinating. Edema (fluid retention), especially in the lower legs. A need to urinate more often, especially at night.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have just discovered I have high blood pressure even though i have never had it even in pregnancy, as a matter of fact i suffered from low bp after surgery. I had a high reading of chloride in my kidneys despite the fact that i use very little salt in my diet, can you tell me the symptom and affect of same I am 55 yrs old weigh 11st 2 lb with both parents suffering with hi bp and both dying with heart disease, my mother dropping dead at 62.

doctor1 MD

I m on several edications for kidney disease and high blood pressure. Since I ve been on Lasix, I ve notices very diminished semen output, and my testicles are much smaller than before. Plus with Metoprolol for b/p, I find it hard to get hard . Any suggestions?

doctor1 MD

i have a grandson who s bp is 140/80 lying down-147/80 sitting up-and 166/83 when holding his breath like he is scared..the doctor said it was due to his diabeties..so what is he expected to do..put him on med to protect his kidneys and heart..wht does all of this mean for his health in the future?

Recent questions on  Hypertension

doctor1 MD

i have high blood pressure and i have taken my medicine. i have a bump on the side of my head. it havent got big or anything. and my doctor told me to not bother it if it is not bothering me. well it is starting to bother me a little. and the side of my head by my ear keeps jumping and like numbness go towards my teeth. what that might be

doctor1 MD

dear sir,i am 35 year old. having the ED problem since form 2 year, as i consulated with doctor, they have tested me the sugar BP & TESTOSTERONE (FREE) found evernting normal. and suggested me the Nano leo cap twice a day for three month. Kindly requesting to give us the suggescation regarding this .

doctor1 MD

Dr. Oz, I know you're show is geared mostly towards women but I really am in dyer need of help. I'm a 22 year old male and I'm currently taking two 20mg instant release Adderalls a day. My blood pressure is normal on a daily basis, but high blood pressure and heart disease does run in my family. My concern is in regards to Erectile Disfunction. It is a real self confidence killer! My penis doesn't get fully erect when I'm about to have sex, its hard but not where it can stay up the air hard..excuse the reference. Also some other times it will get hard, but it will not stay that way for long amounts of time. Does anyone know why this could be? I also have trouble staying hard. For example if it slips out, there is a switch of positions,or the slightest distraction, it wont remain hard. I take adderall but don't notice a difference in this when I take it and when I don't. I exercise regularly (4-5x a week) and eat relatively healthy(for a college student). I am stressed a lot and i know that could be a cause of my problems. but does anyone have any ideas? Also is it to early for someone my age (22) to take pills such as viagra or cialis? What are the long term side effects?

doctor1 MD

I dont get proper eraction while performing sex,In past I was brown sugar addict,now I have got dibetis and high blood pressure but my main problem is not getting proper erection of penis can you give me an appointment timing and day where I can discuss my problems face to face or suggest me any sexologist who can give me proper treatment.
Thanking you in anticipation
Your's faithfully
SHIRISH ANDHARI

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...